Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Oxycontin stinks for me have a question about itching and sleepyness

RwillRRwill Posts: 300
edited 06/11/2012 - 8:44 AM in Pain Medications
I have been on Norco and Oxycodone my new PM doc put me on Oxycontin twice a day with Hydrocodone 1-2 per day. I am experiencing no pain relief which was really a shock. All it seems to do is make me sleepy, I called the doctors office and the he said that the sleepyness should get better. Has anyone had that issue and did it get better? Also I have noticed my face itches. Has anyone had that side effect? I can't wait till my appointment next week so we can try something that actually works. This is frustrating!!!!!


  • how much oxycontin are you on a day and is it the extended release version or the instant ?.i have found it to be an excellent pain killer .i did ..at first experience some problems, like itching and dry mouth but now all i get it.. constipated.. BUT i take movicol to sort that out .if you are not getting ANY pain relief maybe you should ask you doctor to up your does .i started on the 10mg 2 times a day extended release version 4/5 years ago and they worked like magic, but i have had another bad operation on my lower back .since and i have had to up the dose {with my doctor consent }..and i also take the instant version .i am on 400mg on a good day and up to 500 mg on a bad day !! my advice is to stick with oxycontin give it a little more time as it is better than morphine and had less side effects .
    PLEASE NOTE .although i am not medically trained i have had many years experience dealing with pain and pain killers but you must never adjust your medication without consulting a qualified medical person first ....i am just giving you MY opinion
  • It depends what your dosage is where you'll find pain relief. I was originally on MS Contin 30mg once a day then increased to 120 mg a day. So when my Dr. switched over to Oxycontin it was 40mg 3x day. I found it was too much for me so I only take 40mg 2xday.

    I found taking my second dose in the evening I feel a little tired but mainly don't feel anything at all except I do still have pain but it is more tolerable. At first I think I had some itching but nothing major and now not anymore. It depends on how much you're taking and your Dr. may have to re-evaluate it.
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • The itchiness was my least favorite side effect of the fentanyl patch as well. I got ill and took it off and haven't put it back on yet (well, I'm not better yet either, and really don't need to be more sedated than I am now!).

    Oh, but you do realize that the extended release take a while to build up in your system, right? My doctor did warn me about that, and it took a good few days to start feeling relief.
  • dilaurodilauro ConnecticutPosts: 9,848
    pain medications that it just didnt seem to do the job in reducing my pain level. That was at several different dosages (10,20,30,40mg) twice daily. My doctor did not believe in 3 times a day. But what seemed to help the most was the breakthrough pain medication (oxycodone IR 5mg).

    After taking the IR, I felt better pain relief. However, after a couple of weeks on the Oxycontin ER, I started to feel better, no drowsiness, etc.
    That along with the combination of Neurontin, Soma, helped so much.

    I always take about the blend. So once more, I will give a pointer to that one:

    Click on Spine Health FAQ's in my signature line to get to FAQs... Scroll down until you see the item under Medical Information called "The Blend"
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • My experience has been if narcotic pain meds make you sleepy then they are the wrong medication for your pain. Just my experience. I'm wondering if your pain is nerve based which would be better controlled by a neuro drug like neurontin.

    Just a thought.
  • I am on Oxycontin 30mg q 12hrs. I have been on them for about two weeks now with no relief so I am pretty confindent that this is not going to work. I am concerned about increasing the dose because I don't want to be anymore sleepy than I already am. The hydrocodone he has me on for breakthrough pain is a joke.

    Thanks fot the blend info Dilauro I'll check it out...

    KrisNY-I am already on Neurontin. I am actually thinking of dropping it because it doesn't seem 2 be making any difference.
Sign In or Register to comment.